Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Can stopping Sustive abruptly cause side effects?
Mar 21, 2004

I have been taking Sustiva and Trizivir for 3 years with excellent results (<50 VL & >650 CD4). Unfortunately, a resistance test showed that Sustiva is no longer working. I stopped taking it 4 days ago and now I'm having trouble getting a full nights sleep. I have been waking up around 3:00am and tossing and turning for the rest of the night. Is this normal or should I have somehow slowly weaned myself off?

Response from Dr. Conway

This is interesting. I am speculating, but it may be that you were so used to the side effects of the Sustiva (such as vivid dreams or perhaps some other factor that made it easier for you to sleep). With this removed, you have difficulty sleeping.

If this is the case, it should wear off soon, and you will be back to your normal self. There is no evidence that weaning off the Sustiva by gradually reducing the dose would have any effect on this, and I would caution against doing this since it could lead to a prolonged period of sub-therapeutic drug levels and even worse resistance.



Previous
Twice a day Reyataz?
Next
Can Anybody Have Mercy,From India......Part 2

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement